Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Uniqueness of minimisers for a Grötzsch-Belinskiĭ type inequality in the Heisenberg group

Authors: Zoltán M. Balogh, Katrin Fässler and Ioannis D. Platis
Journal: Conform. Geom. Dyn. 19 (2015), 122-145
MSC (2010): Primary 30L10, 30C75
Published electronically: May 6, 2015
MathSciNet review: 3343051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The modulus method introduced by H. Grötzsch yields bounds for a mean distortion functional of quasiconformal maps between two annuli mapping the respective boundary components onto each other. P. P. Belinskiĭ studied these inequalities in the plane and identified the family of all minimisers. Beyond the Euclidean framework, a Grötzsch-Belinskiĭ-type inequality has been previously considered for quasiconformal maps between annuli in the Heisenberg group whose boundaries are Korányi spheres. In this note we show that--in contrast to the planar situation--the minimiser in this setting is essentially unique.

References [Enhancements On Off] (What's this?)

  • [1] K. Astala, T. Iwaniec, and G. Martin, Deformations of annuli with smallest mean distortion, Arch. Ration. Mech. Anal. 195 (2010), no. 3, 899-921. MR 2591976 (2011c:30059),
  • [2] K. Astala, T. Iwaniec, G. J. Martin, and J. Onninen, Extremal mappings of finite distortion, Proc. London Math. Soc. (3) 91 (2005), no. 3, 655-702. MR 2180459 (2006h:30016),
  • [3] Zoltán M. Balogh, Katrin Fässler, and Ioannis D. Platis, Modulus of curve families and extremality of spiral-stretch maps, J. Anal. Math. 113 (2011), 265-291. MR 2788359 (2012i:30045),
  • [4] Zoltán M. Balogh, Katrin Fässler, and Ioannis D. Platis, Modulus method and radial stretch map in the Heisenberg group, Ann. Acad. Sci. Fenn. Math. 38 (2013), no. 1, 149-180. MR 3076803,
  • [5] Zoltán M. Balogh, Pekka Koskela, and Sari Rogovin, Absolute continuity of quasiconformal mappings on curves, Geom. Funct. Anal. 17 (2007), no. 3, 645-664. MR 2346270 (2009g:30023),
  • [6] Zoltán M. Balogh and Jeremy T. Tyson, Polar coordinates in Carnot groups, Math. Z. 241 (2002), no. 4, 697-730. MR 1942237 (2003k:22012),
  • [7] P. P. Belinskii, Obshchie svoistva kvazikonformnykh otobrazhenii, Izdat. ``Nauka'' Sibirsk. Otdel., Novosibirsk, 1974 (Russian). MR 0407275 (53 #11054)
  • [8] Christopher J. Bishop, Vladimir Ya. Gutlyanskiĭ, Olli Martio, and Matti Vuorinen, On conformal dilatation in space, Int. J. Math. Math. Sci. 22 (2003), 1397-1420. MR 1980177 (2004c:30038),
  • [9] Luca Capogna, Donatella Danielli, Scott D. Pauls, and Jeremy T. Tyson, An introduction to the Heisenberg group and the sub-Riemannian isoperimetric problem, Progress in Mathematics, vol. 259, Birkhäuser Verlag, Basel, 2007. MR 2312336 (2009a:53053)
  • [10] N. S. Dairbekov, On mappings with bounded distortion on the Heisenberg group, Sibirsk. Mat. Zh. 41 (2000), no. 1, 49-59, i (Russian, with Russian summary); English transl., Siberian Math. J. 41 (2000), no. 1, 40-47. MR 1756475 (2001f:30021),
  • [11] Anatoly Golberg, Distortion of the Grötzsch-Belinskii type for generalized quasiconformal mappings, Georgian Math. J. 17 (2010), no. 2, 241-252. MR 2676950 (2011e:30066)
  • [12] A. Korányi and H. M. Reimann, Quasiconformal mappings on the Heisenberg group, Invent. Math. 80 (1985), no. 2, 309-338. MR 788413 (86m:32035),
  • [13] A. Korányi and H. M. Reimann, Foundations for the theory of quasiconformal mappings on the Heisenberg group, Adv. Math. 111 (1995), no. 1, 1-87. MR 1317384 (96c:30021),
  • [14] Adam Korányi and Hans Martin Reimann, Horizontal normal vectors and conformal capacity of spherical rings in the Heisenberg group, Bull. Sci. Math. (2) 111 (1987), no. 1, 3-21 (English, with French summary). MR 886958 (88e:22013)
  • [15] G. D. Mostow, Strong rigidity of locally symmetric spaces, Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo, 1973. Annals of Mathematics Studies, No. 78. MR 0385004 (52 #5874)
  • [16] Pierre Pansu, Métriques de Carnot-Carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of Math. (2) 129 (1989), no. 1, 1-60 (French, with English summary). MR 979599 (90e:53058),
  • [17] Ioannis D. Platis, The geometry of complex hyperbolic packs, Math. Proc. Cambridge Philos. Soc. 147 (2009), no. 1, 205-234. MR 2507316 (2010j:57029),
  • [18] Jussi Väisälä, Lectures on $ n$-dimensional quasiconformal mappings, Lecture Notes in Mathematics, Vol. 229, Springer-Verlag, Berlin-New York, 1971. MR 0454009 (56 #12260)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 30L10, 30C75

Retrieve articles in all journals with MSC (2010): 30L10, 30C75

Additional Information

Zoltán M. Balogh
Affiliation: Mathematisches Institut, Sidlerstrasse 5, CH-3012 Bern, Switzerland

Katrin Fässler
Affiliation: Mathematisches Institut, Sidlerstrasse 5, CH-3012 Bern, Switzerland

Ioannis D. Platis
Affiliation: Department of Mathematics and Applied Mathematics, University of Crete, University Campus, GR-70013 Heraklion Crete, Greece

Keywords: Heisenberg group, extremal quasiconformal mappings, modulus method, mean distortion, uniqueness of minimisers
Received by editor(s): November 7, 2014
Received by editor(s) in revised form: March 31, 2015
Published electronically: May 6, 2015
Additional Notes: This research was supported by the Swiss National Science Foundaton
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society